Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Feb 9, 2017, 9:21 AM EST for 10 counties in New York; Bergen County, Hudson County, New Jersey. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 9, 2017, 9:21 AM EST (14:21 UTC)
- Expired
- Feb 9, 2017, 10:45 AM EST
- In force
- 84 min
- Issued by
- NWS New York, NY
Counties Bergen County, NJ, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 40 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 10:35 AM EST | NON-TSTM WND GST 60 | 4 Ne Calverton, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 600 m²/s²
- 0-3 km storm-relative helicity
- 1118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WWUS81 KOKX 091421
SPSOKX
Special Weather Statement
National Weather Service New York NY
921 AM EST THU FEB 9 2017
CTZ005>012-NJZ006-104-106-NYZ068>075-078>081-176>179-091545-
Southern Middlesex-Southern Fairfield-Northern New Haven-Southern New
London-Northern Fairfield-Northern New London-Northern
Middlesex-Southern New Haven-Hudson-Eastern Bergen-Eastern
Essex-Southwest Suffolk-Northern Nassau-Southern
Queens-Bronx-Northeast Suffolk-Southern Nassau-Rockland-Kings
(Brooklyn)-Putnam-Northern Queens-Northwest Suffolk-Southeast
Suffolk-Southern Westchester-New York (Manhattan)-Richmond (Staten
Is.)-Northern Westchester-
921 AM EST THU FEB 9 2017
...AN AREA OF HEAVY SNOW WILL AFFECT NEW LONDON...FAIRFIELD...
MIDDLESEX...NEW HAVEN...HUDSON...EASTERN BERGEN...PUTNAM...QUEENS...
RICHMOND...BRONX...NEW YORK...KINGS...ROCKLAND...WESTCHESTER...
SUFFOLK AND NASSAU COUNTIES...
At 914 AM EST, widespread heavy snow combined with north winds of 20
to 30 mph will reduce visibilities making any outdoor activities
hazardous.
Maximum hourly snowfall rates will range from 1 to just over 3
inches, causing snow to rapidly accumulate as temperatures fall
through the 20s. Isolated rumbles of thunder will accompany the
heavy snowfall rates.
Travel is extremely dangerous.
LAT...LON 4134 7183 4120 7210 4119 7212 4119 7213
4129 7211 4125 7291 4126 7291 4085 7376
4087 7371 4120 7219 4111 7208 4093 7229
4064 7312 4050 7419 4147 7395 4165 7350
4147 7331 4150 7332 4163 7300 4164 7179
TIME...MOT...LOC 1414Z 240DEG 49KT 4090 7401
$$
GCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Feb 9, 7:30 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 9, 7:30 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service New York NY
730 AM EST Thu Feb 9 2017
.SYNOPSIS...
Low pressure passes southeast of Long Island today as it
rapidly intensifies. Low pressure moves northeast of the area
tonight with high pressure building on Friday. High pressure
slides offshore Friday night. A series of frontal systems will
then affect the region for the weekend through Monday. Brief
weak high pressure returns Monday into Tuesday before another
low pressure system moves near the region by mid next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure currently developing over the Delmarva will
quickly intensify as it ejects off the Mid-Atlantic coast this
morning and heads northeast, passing south and east of Long
Island into the afternoon. Rapid cyclogenesis is expected as low
pressure center deepens to around 980MB by 18Z. The 00Z NAM and
00Z GFS takes it over the 40N/70W benchmark, with the 00Z ECMWF
a bit farther west.
Temperatures are at or below freezing region wide with moderate
to heavy snow but across Eastern Long Island, there is a wintry
mix of snow, sleet, and freezing rain that is occurring. This is
expected to continue over the next hour or two before changing
to pure snow.
In addition, the rapid cooling and strengthening lapse rates
will allow for some thundersnow from time to time. Kept the
coverage of this to isolated this morning through the early
afternoon, when the strongest pressure falls are expected in
response to the rapidly deepening low moving southeast of Long
Island.
Temperatures will continue to fall and conditions will
deteriorate quickly this morning given evaporative cooling and
cold air advection.
The public should heed the warnings across the area and stay
home if possible today.
Blizzard conditions are now expected for Nassau County and a
Blizzard Warning has been issued there as forecast winds have
trended higher than before compared to model runs from
yesterday. Highest winds are expected between 15 and 18Z. New
York City may approach, but confidence is not high enough to go
with a Blizzard Warning there.
As for snowfall, generally, 12-18 inches is forecast across much
of Long Island, Connecticut, and portions of the Lower Hudson
Valley. The highest amount forecast is 15", over eastern Long
Island. 8-12 inches are expected elsewhere. Locally higher
amounts are possible. As for rates, 1"-2"/hr will be common.
Rates of 2"-4"/hr will be possible, especially across Long
Island.
Winds will also increase throughout the day as the storm
intensifies. Gusts up to 50 mph are possible, especially across
eastern Long Island. 30-40 mph are possible elsewhere. This
will cause blowing and drifting of snow, exacerbating the
dangerous conditions.
THIS IS A DANGEROUS STORM...PLEASE DO NOT TRAVEL IF AT ALL
POSSIBLE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Snow quickly ends tonight as the low pulls away from the area
and high pressure builds in. Winds will diminish, but still be
rather gusty, especially for coastal sections. It will be very
cold tonight, with lows in the teens and single digits above
zero.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
At the upper levels, a quasi zonal jet originating from the South
Pacific will be moving across the region Friday night through the
weekend. Sunday night though will have an amplifying upper level
trough approaching. The axis of this trough moves across early
Monday and after the jet moves south of the region Monday night.
Confluence well west of the region will allow for convergence and
the upper level jet increases Tuesday through Tuesday night. This
jet pushes south of the region Wednesday.
At the surface, high pressure slides east into the Atlantic Friday
night with a frontal system approaching from the Great Lakes. The
associated warm front moves across early Saturday and then with the
central low weakening, frontolysis will occur and the region will be
left with a brief period of weak high pressure. Quickly to follow
though will be another frontal system approaching from the west
Saturday night into Sunday. The central low with this system is
stronger and stays intact as it traverses the region Sunday night.
High pressure returns, building in from the west Monday into Tuesday
of next week. Another frontal system will move near the region for
Wednesday next week.
In terms of weather, three main systems will be in the forecast with
the relatively more substantial one being Saturday night through
Sunday night. The first one is weak but will bring snow Friday night
into early Saturday and then mixing and changing to rain Saturday
afternoon. Models are currently depicting this to be rather light in
amounts with snow being around 1 inch or less. The second system
will be mainly a rain event but for more interior areas, there will
be a wintry mix at times. Lastly, the third system for mid next week
will be mainly snow, but there is quite a bit of uncertainty with
ECMWF showing more moisture and precipitation but GFS showing little
to none. The temperatures and winds are also vastly different in
this timeframe between the different models so the forecast for this
timeframe is of low confidence.
In terms of temperatures, starting off with slightly above normal
temperatures on average Friday night through the weekend. For lows
Saturday night and Sunday night, they are forecast to be around 5to
10 degrees above normal. Temperatures stay generally above normal
thereafter for the rest of the long term. The model guidance
utilized in this forecast included a MAV/MET blend for Friday night
and a blend of ECE/NAM12 for Saturday, a blend of NAM12/ECE/GMOS
Saturday night, the ECE guidance for Sunday, a blend of ECE/GMOS Sun
night, and a general blend of all guidance for the times thereafter
in the long term.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Rapidly deepening low pressure moving off the DELMARVA tracks south
of Long Island this morning, and then to east of Cape Cod this
afternoon, and near Nova Scotia tonight.
Precipitation, mainly snow, was across the terminals. A brief period
of light freezing rain and sleet is likely east of the New York City
terminals until around 13Z. Strong and gusty winds, N to NW 20-25 KT
gusts 33-38 KT. An occasional higher gust to around 40 KT will be
possible along the Long Island coast. Heavy snow will be area wide
into late this morning west and early to mid afternoon across the
far eastern terminals with LIFR to VLIFR conditions.
Isolated thunder is likely especially with the heaviest snowfall
this morning. There was lightning off the southern New Jersey coast
and scattered across the lower Hudson Valley. With the brief and
isolated thunder not mentioned in the TAFs at this time.
LLWS likely for KISP and KGON for the early afternoon.
Conditions improve during the mid to late afternoon from west to
east. Gusty winds will result in blowing snow into the evening.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts, can
be found at: http://www.weather.gov/zny/n90
KJFK TAF Comments: Heaviest snow expected 13Z to 17Z with 6 to 7
inches, likely accompanied with convection. May see snowfall rates
of 3 inches per hour. Total snowfall 9 to 12 inches.
KLGA TAF Comments: Heaviest snow expected 13Z to 17Z with 6 to 7
inches, likely accompanied with convection. May see snowfall rates
of 3 inches per hour. Total snowfall 9 to 12 inches.
KEWR TAF Comments: Heaviest snow expected 12Z to 16Z with 5 to 6
inches, likely accompanied with convection. May see snowfall rates
of 3 inches per hour. Total snowfall 9 to 12 inches.
KTEB TAF Comments: Heaviest snow expected 12Z to 16Z with 5 to 7
inches, likely accompanied with convection. May see snowfall rates
of 3 inches per hour. Total snowfall 9 to 12 inches.
KHPN TAF Comments: Heaviest snow expected 13Z to 17Z with 5 to 7
inches, likely accompanied with convection. May see snowfall rates
of 3 inches per hour. Total snowfall 9 to 12 inches.
KISP TAF Comments: Heaviest snow expected 14Z to 178 with 6 to 8
inches, likely accompanied with convection. May see snowfall rates
of 3 inches per hour. Total snowfall 10 to 13 inches.
.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.Friday...VFR. W/SW winds G15-20KT.
.Friday night...MVFR or lower with light snow possible.
.Saturday...MVFR or lower with light rain and snow. Precipitation
ends late morning into the evening with improving conditions.
.Sunday...MVFR or lower with a chance of a wintry mix for far
northern terminals early, otherwise all rain.
.Monday...Mainly VFR with gusty NW flow 20-25 KT.
&&
.MARINE...
Dangerous conditions expected today as low pressure deepens
rapidly as it passes south of the waters.
Storm force conditions east of Fire Island Inlet expected with
gusts up to 50 Kts. Gales elsewhere. Winds diminish Thursday
night as the storm pulls away. There is a possibility of seeing
Storm force winds for the western ocean zone today. However,
confidence at this time is not high enough to issue Storm
Warning here. Will re-evaluate for next update, but suffice it
to say, occasional gusts to storm force are possible here as
well.
Freezing spray may also be a possibility, but water temperatures
in most cases may be too warm.
Winds diminish below gale force before Friday morning. Across the
remainder of the waters small craft gusts are likely through early
afternoon with winds subsiding in the afternoon. Seas may subside
slower and could remain above 5 ft east of Moriches inlet.
In terms of wind gusts, very late Friday night is when 25kt gusts
(SCA level wind gusts) start to develop across the outer ocean
waters. These continues into Saturday. Otherwise, and for non-ocean
waters, sub SCA wind gusts expected through Saturday. Saturday and
Sunday will have sub SCA wind gusts. Sunday night into Monday is
when SCA wind gusts return for the ocean waters as well as some
eastern non-ocean waters. These continue into Monday night. Wind
gusts are mainly below SCA levels for Tuesday.
In terms of seas, non-ocean waters remain below 5 feet (SCA level
seas) through the long term. For the ocean, they will be in the
SCA range most of the time except for Sunday and Tuesday.
&&
.HYDROLOGY...
Between 3/4 of an inch (northern Orange County) and 1.50"
(across southeast Long Island) of liquid equivalent is forecast. This
will largely be in the form of snow, so no impacts are
expected.
First frontal system Friday night through Saturday amounts to less
than a quarter of an inch liquid equivalent. Saturday night through
Sunday night frontal system amounts to potentially around half to
three quarters of an inch. Too much uncertainty with system next
Wednesday for exact liquid amounts. No hydrologic problems are
anticipated.
&&
.TIDES/COASTAL FLOODING...
Do not expect tides to reach or exceed minor coastal flooding
benchmarks during the morning high tide. Winds will be
northerly, and increasing right around the time of high tide. As
such, do not foresee flooding at this time, but conditions along
the south shore bays of Long Island may approach benchmarks.
Rough surf possible along the ocean beaches.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Warning until 6 PM EST this evening for
CTZ005>012.
NY...Blizzard Warning until 6 PM EST this evening for NYZ078>081-
177-179.
Winter Storm Warning until 6 PM EST this evening for
NYZ067>075-176-178.
NJ...Winter Storm Warning until 6 PM EST this evening for NJZ002-
004-006-103>108.
MARINE...Gale Warning until 7 PM EST this evening for ANZ330-335-338-
340-345.
Gale Warning until 6 AM EST Friday for ANZ355.
Storm Warning until midnight EST tonight for ANZ350-353.
&&
SYNOPSIS...JM/JP
NEAR TERM...JM/JP
SHORT TERM...JP
LONG TERM...JM
AVIATION...MET
MARINE...JM/JP
HYDROLOGY...JM/JP
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 9, 4:02 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 402 AM EST Thu Feb 9 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176-178-100915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 402 AM EST Thu Feb 9 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078>081-177-179-100915- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 402 AM EST Thu Feb 9 2017 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-100915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 402 AM EST Thu Feb 9 2017 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ355-100915- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 402 AM EST Thu Feb 9 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-100915- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 402 AM EST Thu Feb 9 2017 ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Feb 9, 9:08 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
908 AM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM SNOW YONKERS 40.95N 73.87W
02/09/2017 M4.5 INCH WESTCHESTER NY TRAINED SPOTTER
&&
TMLocal storm report, Feb 9, 9:09 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
909 AM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM SNOW HARRISON 41.02N 73.72W
02/09/2017 M4.5 INCH WESTCHESTER NY TRAINED SPOTTER
&&
TMLocal storm report, Feb 9, 9:10 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
910 AM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW WHITESTONE 40.79N 73.81W
02/09/2017 M3.0 INCH QUEENS NY TRAINED SPOTTER
&&
CJBLocal storm report, Feb 9, 9:12 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
912 AM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HEAVY SNOW DANBURY 41.40N 73.47W
02/09/2017 M6.4 INCH FAIRFIELD CT TRAINED SPOTTER
&&
TMLocal storm report, Feb 9, 9:20 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
920 AM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM SNOW GRAVESEND 40.60N 73.97W
02/09/2017 M4.1 INCH KINGS NY TRAINED SPOTTER
&&
TMSpecial weather statement, Feb 9, 9:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service New York NY
921 AM EST THU FEB 9 2017
CTZ005>012-NJZ006-104-106-NYZ068>075-078>081-176>179-091545-
Southern Middlesex-Southern Fairfield-Northern New Haven-Southern New
London-Northern Fairfield-Northern New London-Northern
Middlesex-Southern New Haven-Hudson-Eastern Bergen-Eastern
Essex-Southwest Suffolk-Northern Nassau-Southern
Queens-Bronx-Northeast Suffolk-Southern Nassau-Rockland-Kings
(Brooklyn)-Putnam-Northern Queens-Northwest Suffolk-Southeast
Suffolk-Southern Westchester-New York (Manhattan)-Richmond (Staten
Is.)-Northern Westchester-
921 AM EST THU FEB 9 2017
...AN AREA OF HEAVY SNOW WILL AFFECT NEW LONDON...FAIRFIELD...
MIDDLESEX...NEW HAVEN...HUDSON...EASTERN BERGEN...PUTNAM...QUEENS...
RICHMOND...BRONX...NEW YORK...KINGS...ROCKLAND...WESTCHESTER...
SUFFOLK AND NASSAU COUNTIES...
At 914 AM EST, widespread heavy snow combined with north winds of 20
to 30 mph will reduce visibilities making any outdoor activities
hazardous.
Maximum hourly snowfall rates will range from 1 to just over 3
inches, causing snow to rapidly accumulate as temperatures fall
through the 20s. Isolated rumbles of thunder will accompany the
heavy snowfall rates.
Travel is extremely dangerous.
LAT...LON 4134 7183 4120 7210 4119 7212 4119 7213
4129 7211 4125 7291 4126 7291 4085 7376
4087 7371 4120 7219 4111 7208 4093 7229
4064 7312 4050 7419 4147 7395 4165 7350
4147 7331 4150 7332 4163 7300 4164 7179
TIME...MOT...LOC 1414Z 240DEG 49KT 4090 7401
GCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 11:32 AM EST | Special Weather Statement | OKX | Bronx, Nassau, Putnam, Queens, Suffolk, Westchester | 88 min |
Nearby
Special Weather Statements in New York, 2017Special Weather Statements in Connecticut, 2017Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.